Share Facebook
Crohn's Disease Forum » General IBD Discussion » Peeling and itchy palms?


09-04-2017, 09:21 AM   #1
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
Peeling and itchy palms?

The palms of my hands have started to peel and they are itchy too! Each hand has one super tiny blister/wart looking mark too in the almost the same spot. Is this a remicade side effect? I've been on remicade since February and I developed antibodies, so I've had an increased dose and I've been going every four weeks for treatment. My next antibody level check is my next infusion in four weeks.

My last treatment was this past Friday.

I'm going to call the dr tomorrow, but I thought some of you may have experienced this as well. Any ideas for relief or to help heal my hands? Is this the remicade?
09-04-2017, 09:51 AM   #2
Bufford
Senior Member
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
It could be, I had the Malar rash typical of drug induced lupus. My face was peeling like old paint off of an abandoned ship. It was itchy and painful and I was forced to go off of Remcade as it was part of the build up of antibodies. Call your doctor, don't wait too long as there could be more damage going on than just the skin.
09-04-2017, 09:54 AM   #3
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I agree with Bufford. Call your doctor asap.
09-05-2017, 10:24 AM   #4
rrhood1
Senior Member
 
rrhood1's Avatar
 
Join Date: Oct 2013
Location: Didsbury, Alberta

My Support Groups:
∑ Stelara
It may be Remicade induced psoriasis. That happened to me exactly as you described and it would not clear up. It also occurred on my butt and face. We tried Stelara to see if it would treat the Crohns and psoriasis but it didn't work. Finally went back on Remicade with Otezla prescribed by my dermatologist. Cleared up in 3 months and hasn't re-occurred.
__________________
Alison

Dx: Crohns - 2010
Dx: Severe cervical spondylosis/foraminal stenosis, ruptured discs
Dx: Severe lumbar ruptured discs
Dx: thyroid cancer - 2 surgeries - done with
Rx: Remicade, Methotrexate, Lyrica, Butrans patch
Vitamin D, C, B, calcium
09-06-2017, 11:28 AM   #5
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
I saw the dermatologist yesterday (my GI sent me). My GI requested they take a biopsy of one of my blisters. They all think it's a remicade side effect and gave me medicine to use on my hands. He didn't give me the impression it would heal from this medicine but it would give me relief. It's called clobetasol 0.05% ointment. He said if the remicade is working that is more important. And since I'm in south Florida they think the results of the biopsy will take longer than usual because of irma.

Finally, I guess I'll find out if the remicade is working in about 4 weeks. I had developed antibodies so they had me increase my remicade dose and frequency. They will test the levels again at my next infusion.
09-06-2017, 01:16 PM   #6
rrhood1
Senior Member
 
rrhood1's Avatar
 
Join Date: Oct 2013
Location: Didsbury, Alberta

My Support Groups:
∑ Stelara
The cream they gave you is just a stop-gap measure - it's a steroid cream to control the itching until they can figure out what it is.

I hope they get an answer soon for you. Let me know if you have any other questions.
09-06-2017, 03:46 PM   #7
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Ds had skin peeling a blisters on his hands from remicade
Ds stayed with remicade and they left the skin to the dermo to fix
Unfortunately within a few months
He reacted at his remicade infusion
Twice
The second time they added iv steroids
Still reacted so remicade stopped and the skin stoped peeling

That said you can get dyshirotic eczema -Ds has this on his toes
And it can cause blistering as well on the hands

Good luck
__________________
DS - -Crohn's -Stelara -mtx-IVIG
09-06-2017, 07:02 PM   #8
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
I noticed my feet have started blistering and peeling now too :-(. Fortunately they aren't painful or itchy (knock on wood and hope it stays that way).

I think I can use the ointment on my feet too.....everything around here is closed because of irma, but I'll try calling my doctors office in the morning.

I hope I don't get the same reaction as Ds. What is Ds using now that he can't take remicade?

Ds had skin peeling a blisters on his hands from remicade
Ds stayed with remicade and they left the skin to the dermo to fix
Unfortunately within a few months
He reacted at his remicade infusion
Twice
The second time they added iv steroids
Still reacted so remicade stopped and the skin stoped peeling

That said you can get dyshirotic eczema -Ds has this on his toes
And it can cause blistering as well on the hands

Good luck
09-06-2017, 07:36 PM   #9
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Definitely check on the clobestrol cream
That's the strongest steriod cream
We were told to use sparingly
Ds has multiple steriod creams of various strength depending on which parts of the body

After his reaction to remicade Ds was placed on humira for over 5 years .
He recently switched to Stelara since humira stopped working

https://nationaleczema.org/eczema/ty...drotic-eczema/

Dyshirotic eczema
Affects the hands and feet
Ds uses much weaker steriod creams for this
09-06-2017, 10:20 PM   #10
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
I have eczema on my hands..I had it as a kid then it went away for years..reappeared around the time I started having crohn's symptoms a few years ago, so they seem to be related. When I have used steroid creams, the eczema has returned with a vengeance when I stop. I have heard they also can cause thinning of the skin..so I'm wary of them. The best thing I've found is a cream called "The mother of all creams" made by the brand Puriya. You can buy it on Amazon. It's not the cheapest, but currently it is the only thing that keeps me comfortable.
09-07-2017, 01:46 PM   #11
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
Thank you! I'm definitely going to look into this. Do you have to use it frequently throughout the day? Daily? Once a day! As frequently as needed for relief?

Lauren
I have eczema on my hands..I had it as a kid then it went away for years..reappeared around the time I started having crohn's symptoms a few years ago, so they seem to be related. When I have used steroid creams, the eczema has returned with a vengeance when I stop. I have heard they also can cause thinning of the skin..so I'm wary of them. The best thing I've found is a cream called "The mother of all creams" made by the brand Puriya. You can buy it on Amazon. It's not the cheapest, but currently it is the only thing that keeps me comfortable.
09-07-2017, 03:36 PM   #12
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
I use it as needed throughout the day. As goofy as this sounds, when it has been really bad I have also globbed on a lot at night and slept in cotton dermatological gloves.
10-21-2017, 03:44 AM   #13
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
I use it as needed throughout the day. As goofy as this sounds, when it has been really bad I have also globbed on a lot at night and slept in cotton dermatological gloves.
I just wanted to say thank you for your suggestion. I started the mother of all creams two days ago. The peeling and blistering hasnít stopped but my hands and feet feel way better. I am even going to try to go for a short run tomorrow, my first since this started.

Iím hopeful this will continue to help my hands and feet improve.
10-21-2017, 10:29 PM   #14
D Bergy
Senior Member
 
Join Date: Apr 2007
If there are pustules along with the peeling it is called palmoplantar psoriasis. I can produce this on the palms of both hands and the bottom of one foot by using an alternative frequency treatment method targeting Klebsiella pneumonia.

If I treat for the Klebsiella pneumonia in about three days time, the pustules start rising to the surface from deeper in the flesh. If I do not treat it for a couple of months both will clear. I have been repeating this for over a year now just for my own education.

It is strange in the respect that i would expect it to flare up after treating and be initially severe and with more treatment go away pretty quickly and then be resolved. This is typically what happens when I treat other pathogens. This has hung on way longer than anything else I have tested in the past.

Given the experience, it is obvious to me that Klebsiella pneumonia can cause this although it does not mean that is all that can cause it.

I don't have a remedy to get rid of it for good because I am inducing it in myself by disturbing or killing Klebsiella. There is less of it now than when I started but it is a slow process. Way slower than usual for this kind of treatment. Well, that's all I know about it.

Good luck.

Dan
Reply

Crohn's Disease Forum » General IBD Discussion » Peeling and itchy palms?
Thread Tools


All times are GMT -5. The time now is 05:51 AM.
Copyright 2006-2017 Crohnsforum.com